MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381454
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of birth: (b)(6) was used as only age was provided.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that prior to use the catheter tip was discovered to be damaged with 2 bd insyte¿ autoguard¿ shielded iv catheter.The following information was provided by the initial reporter, translated from (b)(6) to english: they refer from the service: "peripheral venous catheter # 16 is uncovered and it is flowered, a new catheter is requested and it is the same." in total, two catheters were identified with the same defect.
 
Additional Manufacturer Narrative
H.6.Investigation: our quality engineer inspected the photograph submitted for evaluation.Bd received one photograph which displayed a 16ga unit being held in a gloved hand.The catheter tubing could be seen pushed up above the needle tip.The catheter tubing appears to be longer than the needle.However, part of the catheter adaptor view is obstructed by the gloved fingers holding the unit, which makes it impossible to verify whether the adaptor is properly seated.Moreover, the needle may be partially retracted, but photograph does not capture the whole unit, so it is impossible to verify.A lie distance defect could originate during the needle set to height step from incorrect equipment settings.There is 100% automated vision system inspection that checks the needle height.If the needles are not set to the proper height, grippers grip the needles and adjust their height.Without the actual sample, the lie distance could not be properly measured.The catheter tip was observed to be unacceptable per the observations made from review of the photograph.This type of defect could originate during the tipping process, from insufficient lubrication, damage, or a dirty mandrel.The lubrication flow is monitored by a flow sensor control.A device history record review showed no non-conformances associated with this issue during the production of this batch.H3 other text : see h.10.
 
Event or Problem Description
It was reported that prior to use the catheter tip was discovered to be damaged with 2 bd insyte¿ autoguard¿ shielded iv catheter.The following information was provided by the initial reporter, translated from spanish to english: they refer from the service: "peripheral venous catheter # 16 is uncovered and it is flowered, a new catheter is requested and it is the same." in total, two catheters were identified with the same defect.

Brand Name
BD INSYTE AUTOGUARD SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key10457904
Report Number1710034-2020-00541
Device Sequence Number3860107
Product Code FOZ
UDI-Device Identifier30382903814542
UDI-Public30382903814542
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2022
Device Model Number381454
Device Catalogue Number381854
Device Lot Number9115980
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer08/06/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age32 YR